Alert archive / Rhode Island / Flash Flood Warnings in 2020

Flash Flood Warning 11, NWS Boston/Norton, MA

July 14, 2020Newport County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this flash flood warning at Jul 14, 2020, 2:58 PM EDT for Newport County, Washington County, Rhode Island. It was in force for 105 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2020, 2:58 PM EDT (18:58 UTC)
Expired
Jul 14, 2020, 4:43 PM EDT
In force
105 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 54 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 3:00 PM EDTFLASH FLOODNewport, RIUP TO 1 FOOT OF FLOOD WATERS ON SEVERAL ROADS, NEWPORT LIBRARY CLOSED DUE TO FLOODING.
Jul 14, 3:15 PM EDTFLASH FLOODNewport, RI18 TO 24 INCHES OF FLOODING ON SEVERAL STREETS AND THE NEWPORT ROTARY MAKING ROADS IMPASSABLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2020-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2020-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
676 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

488 
WGUS51 KBOX 141858
FFWBOX
RIC005-009-142200-
/O.NEW.KBOX.FF.W.0011.200714T1858Z-200714T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
258 PM EDT Tue Jul 14 2020

The National Weather Service in Boston/Norton has issued a

* Flash Flood Warning for...
  Northeastern Washington County in Rhode Island...
  Southwestern Newport County in Rhode Island...

* Until 600 PM EDT.

* At 258 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is ongoing or expected to begin
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  South Kingstown, North Kingstown, Newport, Portsmouth, Middletown,
  Narragansett, Charlestown, Richmond, Exeter, Jamestown and Prudence
  Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4137 7161 4159 7162 4160 7131 4159 7131
      4159 7143 4154 7143 4153 7141 4157 7137
      4154 7137 4160 7124 4148 7124 4148 7125
      4147 7129 4151 7135 4149 7136 4149 7133
      4145 7140 4147 7143 4138 7148

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

Loconto
2 follow-up statements
092 
WGUS71 KBOX 141933
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
333 PM EDT Tue Jul 14 2020

RIC005-009-142200-
/O.CON.KBOX.FF.W.0011.000000T0000Z-200714T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington RI-Newport RI-
333 PM EDT Tue Jul 14 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
NORTHEASTERN WASHINGTON AND SOUTHWESTERN NEWPORT COUNTIES...

At 329 PM EDT, an off-duty National Weather Service employee 
reported significant street flooding in Newport near the Claiborne 
Pell bridge. Water is up to the wheelbases of cars and has stranded 
vehicles. Up to two inches of rain have already fallen. Flash 
flooding is already occurring and new areas of flash flooding are 
possible as additional heavy rains continue to fall.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Trained weather spotters.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
South Kingstown, North Kingstown, Newport, Portsmouth, Middletown,
Narragansett, Charlestown, Richmond, Exeter, Jamestown and Prudence
Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Stay away or be swept away. River banks and culverts can become
unstable and unsafe.

&&

LAT...LON 4137 7161 4159 7162 4160 7131 4159 7131
      4159 7143 4154 7143 4153 7141 4157 7137
      4154 7137 4160 7124 4148 7124 4148 7125
      4147 7129 4151 7135 4149 7136 4149 7133
      4145 7140 4147 7143 4138 7148

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

Loconto
479 
WGUS71 KBOX 142043
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
443 PM EDT Tue Jul 14 2020

RIC005-009-142053-
/O.CAN.KBOX.FF.W.0011.000000T0000Z-200714T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington RI-Newport RI-
443 PM EDT Tue Jul 14 2020

...THE FLASH FLOOD WARNING FOR NORTHEASTERN WASHINGTON AND
SOUTHWESTERN NEWPORT COUNTIES IS CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 4137 7161 4159 7162 4160 7131 4159 7131
      4159 7143 4154 7143 4153 7141 4157 7137
      4154 7137 4160 7124 4148 7124 4148 7125
      4147 7129 4151 7135 4149 7136 4149 7133
      4145 7140 4147 7143 4138 7148

$$

Loconto

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:55 PM EDT, 3 minutes earlier.

Area forecast discussion, Jul 14, 2:55 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
255 PM EDT Tue Jul 14 2020

.SYNOPSIS...
A few severe thunderstorms are possible through this evening,
with the main threats being damaging wind gusts, hail, and flash
flooding. High pressure will build over the region Wednesday and
Thursday with dry and cooler weather, but clouds will linger. A
warm front will bring scattered showers and storms Friday,
before warmer and more humid weather returns this weekend. A
cold front should bring more showers and storms early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
3 PM Update:

Radar indicates storms are starting to focus across RI and SE MA
with a few more storms developing across NE MA. Seeing a lot of
storm blowoff on satellite across much of eastern MA which may
inhibit further storm development aside from RI, despite
presence of 1000-1500 J/kg of mixed layer CAPE, 20-30kt of
effective shear and mid level lapse rates near 6.5C/km. Need to
keep a close eye on any storms that develop in SE MA for
greatest severe potential, as that is the area where all 3
conditions overlap, but presence of higher cloud cover may put a
lid on that.

Storms should gradually diminish this evening but cold pool
aloft may help storms maintain themselves past sunset. High
pressure builds north of region tonight which will result in NE
flow and bring in plenty of low level moisture, enough to
maintain cloudy skies overnight. Somewhat drier air (lower
dewpoints) should prevent much in way of fog formation.

Lows will fall back into upper 50s to mid 60s by daybreak.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Continued NE flow will bring drier and cooler weather with highs
in 70s to around 80 and overnight lows in 50s to lower 60s.
Dewpoints are expected to drop into 50s and lower 60s so we will
lose tropical humidity that we've dealt with past few days.

That said, model forecast soundings show plenty of low level
moisture trapped beneath subsidence inversion. That means
cloudiness will be tough to erode, resulting in cloudy skies
with some breaks of sun, especially across CT and western MA.
Additionally, there may be a few sprinkles near Berkshires due
to upslope flow.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Highlights...

 * Showers/storms Friday
 * Turning warmer/more humid over weekend
 * Showers/storms again Monday-Tuesday

On larger scale, northern stream begins to retreat over weekend
as we come more under influence of broad upper ridge building
over southern 2/3 of country. Models suggest we remain on
northern periphery of ridge, which may very well keep more
oppressive heat/humidity to our south over weekend and early
next week, but odds favor summertime heat and humidity returning
to SNE over weekend and early next week.

Pattern suggests a few chances of showers/storms - first Friday
as warm front lifts through region, and second in Monday/Tuesday
timeframe as pre-frontal trough is expected to cross area in
advance of cold front which should still hang back across
eastern Great Lakes.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18z TAF Update: Moderate confidence.

Scattered showers/storms will bring local MVFR/IFR conditions.
Focus should shift from CT Valley to central/eastern MA and RI
later this afternoon. Meanwhile, IFR ceilings near Cape Cod and
Islands should lift by mid afternoon, resulting in VFR
conditions.

MVFR/IFR ceilings prevail tonight and will be slow to erode
Wed but expect gradual improvement to MVFR and lower-end VFR
ceilings Wed afternoon and Wed night.

KBOS Terminal...Moderate confidence in TAF, mainly due to
uncertainty with location of TS. Main time frame should be
19Z-23Z but per coordination with CWSU ZBW, leaving out mention
due to low probability.

KBDL Terminal...High confidence in TAF.

Outlook /Thursday through Sunday/...

Wednesday Night through Thursday: Mainly VFR, with local MVFR
possible.

Thursday Night: VFR. Breezy. Slight chance SHRA.

Friday: Mainly VFR, with local MVFR possible. Breezy. Chance
SHRA, chance TSRA.

Friday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA, slight chance TSRA.

Saturday and Sunday: VFR.

&&

.MARINE...
Small Craft Advisories will be allowed to expire this evening on
open south coastal waters where seas will subside, but issued
another one for eastern MA waters tonight and Wed as increasing
NE winds (below 25kt) bring building seas of up to 6 ft as high
pressure builds north of region. NE winds diminish Wed night,
allowing seas to subside once again.

Scattered storms will affect south coastal waters through this
evening, some of which may produce hail and 30-40kt wind gusts,
especially near shore. Dry weather expected Wed into Thu.

Outlook /Thursday through Sunday/...

Thursday through Thursday Night: Winds less than 25 kt.

Friday: Winds less than 25 kt. Chance of thunderstorms, slight
chance of rain showers.

Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, chance of thunderstorms.

Saturday and Sunday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...High Surf Advisory until 8 PM EDT this evening for MAZ023-024.
RI...High Surf Advisory until 8 PM EDT this evening for RIZ008.
MARINE...Small Craft Advisory from 9 PM this evening to 6 PM EDT
     Wednesday for ANZ250-254.
     Small Craft Advisory until 8 PM EDT this evening for ANZ255-
     256.

&&

JWD
Hazardous weather outlook, Jul 14, 4:35 AM EDT, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
435 AM EDT Tue Jul 14 2020

MAZ023-024-RIZ008-150845-
Dukes MA-Nantucket MA-Block Island RI-
435 AM EDT Tue Jul 14 2020

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-150845-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
435 AM EDT Tue Jul 14 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-MAZ002>022-026-RIZ001>007-150845-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
435 AM EDT Tue Jul 14 2020

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.

.DAY ONE...Today and tonight.

Isolated strong to severe thunderstorms are possible across southern
New England today. The main threats with storms are damaging wind
gusts, hail, frequent lightning and heavy rainfall. The heavy
rainfall may lead to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 14, 1:42 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
142 PM EDT Tue Jul 14 2020

MAZ017-020-RIZ001>007-141830-
Southern Bristol MA-Northern Bristol MA-Northwest Providence RI-
Bristol RI-Washington RI-Western Kent RI-Eastern Kent RI-Newport RI-
Southeast Providence RI-
142 PM EDT Tue Jul 14 2020

...A CLUSTER OF STRONG THUNDERSTORMS MOVING INTO THE PROVIDENCE
RHODE ISLAND AREA...

At 140 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorm over Scituate and just east of Foster, moving southeast
at 20 mph.

Penny size hail and winds in excess of 40 mph will accompany this
storm. Torrential downpours and cloud to ground lightning can also
be expected.

Locations impacted include...
Providence, Warwick, Cranston, East Providence, Coventry, North
Providence, West Warwick, Johnston, North Kingstown, Bristol,
Smithfield, Portsmouth, Barrington, Swansea, Seekonk, East Greenwich,
Rehoboth, Warren, Scituate and Glocester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4172 7176 4188 7165 4179 7115 4170 7124
      4171 7124 4172 7126 4167 7124 4161 7127
      4168 7128 4158 7133 4166 7135 4163 7133
      4171 7129 4179 7137 4178 7139 4165 7136
      4168 7145 4153 7134
TIME...MOT...LOC 1740Z 296DEG 16KT 4177 7162

Loconto
Special weather statement, Jul 14, 1:53 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
153 PM EDT Tue Jul 14 2020

CTZ002-MAZ009-011-141830-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
153 PM EDT Tue Jul 14 2020

...STRONG THUNDERSTORM APPROACHING HAMPDEN COUNTY IN MASSACHUSETTS
AND HARTFORD COUNTY IN CONNECTICUT...

At 151 PM EDT, Doppler radar was tracking a strong thunderstorm over
Granville, or near Westfield, moving southeast at 15 mph.

Penny size hail and winds in excess of 40 mph will accompany this
storm. Torrential rainfall may also lead to localized urban poor
drainage flooding.

Locations impacted include...
Enfield, Westfield, Windsor, Agawam, Simsbury, Bloomfield,
Longmeadow, Suffield, Windsor Locks, Granby, Southwick, East Granby,
Hartland, Russell, Granville, Blandford, Montgomery and Tolland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4219 7282 4199 7252 4183 7281 4195 7290
      4197 7289 4197 7291 4210 7300
TIME...MOT...LOC 1751Z 323DEG 12KT 4211 7286

Chai
Special weather statement, Jul 14, 1:53 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
153 PM EDT Tue Jul 14 2020

CTZ003-004-141830-
Tolland CT-Windham CT-
153 PM EDT Tue Jul 14 2020

...STRONG THUNDERSTORM MOVING INTO WESTERN WINDHAM COUNTY...

At 151 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mansfield, moving south at 25 mph.

Penny size hail and winds in excess of 40 mph will accompany this
storm, along with torrential downpours and cloud to ground lightning.

Locations impacted include...
Mansfield, Windham, Plainfield, Willimantic, Tolland, Coventry,
Brooklyn, Willington, Columbia, Canterbury, Ashford, Pomfret,
Chaplin, Hampton, Eastford and Scotland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4166 7213 4166 7216 4171 7224 4170 7226
      4171 7226 4189 7232 4193 7209 4164 7192
      4163 7196
TIME...MOT...LOC 1751Z 340DEG 23KT 4180 7218

Loconto
Local storm report, Jul 14, 1:55 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
155 PM EDT TUE JUL 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             ELLINGTON               41.90N  72.47W
07/14/2020  M1.00 INCH       TOLLAND            CT   AMATEUR RADIO

&&

EVENT NUMBER BOX2001716

AED
Special weather statement, Jul 14, 2:01 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
201 PM EDT Tue Jul 14 2020

MAZ012-013-017-018-020-RIZ001-002-141845-
Southern Worcester MA-Western Norfolk MA-Southern Bristol MA-
Northern Bristol MA-Western Plymouth MA-Northwest Providence RI-
Southeast Providence RI-
201 PM EDT Tue Jul 14 2020

...STRONG THUNDERSTORM DEVELOPING OVER SOUTHERN WORCESTER, BRISTOL,
WESTERN NORFOLK AND WESTERN PLYMOUTH COUNTY IN MASSACHUSETTS AS
WELL AS PROVIDENCE COUNTY IN RHODE ISLAND...

At 159 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mendon, or near Milford, moving southeast at 30 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Pawtucket, Taunton, East Providence, Woonsocket, Cumberland,
Franklin, North Attleborough, Milford, Bridgewater, Attleboro,
Mansfield, Easton, Smithfield, Lincoln, Central Falls, Norton,
Foxborough, Bellingham, Burrillville and Swansea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4204 7172 4220 7161 4201 7101 4177 7118
TIME...MOT...LOC 1759Z 298DEG 25KT 4209 7158

Chai
Special weather statement, Jul 14, 2:10 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
210 PM EDT Tue Jul 14 2020

MAZ004>006-026-141900-
Northwest Middlesex County MA-Central Middlesex County MA-
Western Essex MA-Northern Worcester MA-
210 PM EDT Tue Jul 14 2020

...STRONG THUNDERSTORM DEVELOPING OVER NORTHERN WORCESTER, WESTERN
MIDDLESEX AND WESTERN ESSEX COUNTY IN MASSACHUSETTS...

At 209 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pepperell, or near Nashua, moving east at 20 mph.

Penny size hail and winds in excess of 40 mph will accompany this
storm. Torrential downpour can also lead to localized urban poor
drainage flooding.

Locations impacted include...
Lowell, Lawrence, Methuen, Billerica, Chelmsford, Andover, Dracut,
Tewksbury, Burlington, Wilmington, Westford, Bedford, Pepperell,
Tyngsborough, Groton, Lunenburg, Townsend, Littleton, Ayer and
Shirley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4277 7115 4250 7122 4261 7170 4271 7167
      4270 7129 4274 7124 4275 7122 4274 7119
      4277 7118
TIME...MOT...LOC 1809Z 280DEG 16KT 4269 7158

Chai

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:29 PM EDTSpecial Weather StatementBOXProvidence46 min
Jul 14, 1:42 PM EDTSpecial Weather StatementBOXBristol, Kent48 min
Jul 14, 1:46 PM EDTSevere Thunderstorm WarningBOXBristol, Kent, Newport, Providence, Washington59 min
Jul 14, 2:01 PM EDTSpecial Weather StatementBOXProvidence44 min
Jul 14, 2:24 PM EDTFlash Flood WarningBOXKent, Providence, Washington100 min
Jul 14, 2:37 PM EDTSevere Thunderstorm WarningBOXBristol, Kent, Newport, Providence, Washington68 min
Jul 14, 5:20 PM EDTSpecial Weather StatementBOXProvidence40 min
Jul 14, 6:02 PM EDTSpecial Weather StatementBOXBristol, Newport43 min

Nearby

Flash Flood Warnings in Rhode Island, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.